Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Jan 7, 2007, 3:40 AM CST for 16 counties in South Dakota. It took effect at Jan 7, 2007, 4:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 3:40 AM CST (09:40 UTC)
- In effect from
- Jan 7, 2007, 4:00 AM CST
- Expired
- Jan 7, 2007, 9:51 AM CST
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 070940 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CST SUN JAN 7 2007 .A SERIES OF FAST MOVING LOW PRESSURE SYSTEMS WILL BRING VERY STRONG WINDS TO THE REGION THIS MORNING...AND AGAIN ON MONDAY. SDZ003>005-009-010-015>017-033>037-045-048-051-071745- /O.NEW.KABR.WI.Y.0001.070107T1000Z-070107T1800Z/ /O.NEW.KABR.HW.A.0001.070108T1500Z-070109T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 340 AM CST SUN JAN 7 2007 /240 AM MST SUN JAN 7 2007/ ...WIND ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. NORTHWEST WINDS FROM 25 TO 40 MPH...WITH GUSTS TO 45 MPH...ARE POSSIBLE THIS MORNING. THE WINDS ARE EXPECTED TO BEGIN DECREASING SHORTLY AFTER NOON. WITH THE PASSAGE OF ANOTHER COLD FRONT THROUGH THE AREA MONDAY...NORTHWEST WINDS WILL AGAIN INCREASE IN STRENGTH. NORTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE DURING THE DAY MONDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. HIGH WINDS ARE POSSIBLE...BUT NOT IMMINENT. AT THIS TIME...THERE IS THE POTENTIAL FOR HIGH WINDS WITH GUSTS TO NEAR 60 MPH. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. THIS IS THE TIME TO PREPARE AND SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ HINTZ
1 follow-up statement
000 WWUS73 KABR 071551 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 951 AM CST SUN JAN 7 2007 .A FAST MOVING LOW PRESSURE SYSTEM WILL BRING VERY STRONG WINDS TO THE REGION ON MONDAY. SDZ003>005-009-010-015>017-033>037-045-048-051-080000- /O.CAN.KABR.WI.Y.0001.000000T0000Z-070107T1800Z/ /O.CON.KABR.HW.A.0001.070108T1500Z-070109T0100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 951 AM CST SUN JAN 7 2007 /851 AM MST SUN JAN 7 2007/ ...WIND ADVISORY IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. WINDS ACROSS THE REGION HAD BEGUN TO DIMINISH BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY FOR THIS MORNING HAS BEEN CANCELLED. A STRONG COLD FRONT WILL PASS THROUGH THE AREA MONDAY WITH NORTHWEST WINDS THEN INCREASING IN STRENGTH. NORTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS AROUND 55 MPH ARE POSSIBLE DURING THE DAY MONDAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE OR LIGHT WEIGHT VEHICLE. THOSE PULLING TRAILERS ALSO NEED TO EXERCISE EXTREME CAUTION. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. HIGH WINDS ARE POSSIBLE...BUT NOT IMMINENT. AT THIS TIME...THERE IS THE POTENTIAL FOR HIGH WINDS WITH GUSTS TO NEAR 60 MPH. HIGH WINDS CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. THIS IS THE TIME TO PREPARE AND SECURE ANY LOOSE ITEMS OUTDOORS OR BRING THEM INDOORS. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Jan 6, 3:20 PM CST, 12 hours 20 minutes earlier.
Area forecast discussion, Jan 6, 3:20 PM CST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CST SAT JAN 6 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. MAIN FORECAST CHALLENGES CONTINUE TO BE PRECIPITATION CHANCES WITH THE TWO CLIPPER SYSTEMS SET TO AFFECT THE REGION...AND WINDS. 21Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER SOUTH CENTRAL CANADA...WITH A TROUGH EXTENDING SOUTH OVER THE WESTERN HIGH PLAINS. THE NAM CONTINUES TO BE THE ODD MODEL OUT...ESPECIALLY IN THE LATER PERIODS OF THE SHORT TERM...SO STUCK WITH THE MORE CONSISTENT GFS. A COUPLE OF CLIPPER TYPE SYSTEMS AND ASSOCIATED UPPER WAVES WILL TRACK ACROSS THE REGION...THE FIRST TONIGHT THROUGH SUNDAY MORNING...AND THE SECOND ON MONDAY. EACH OF THESE SYSTEMS LOOK TO BRING A LITTLE LIGHT SNOW TO THE CWA...BUT DUE TO THEIR FAST MOVEMENT...AMOUNTS WILL GENERALLY BE LESS THAN ONE HALF INCH. THE WINDS BECOME AN ISSUE WITH THE PASSAGE OF EACH OF THE CLIPPERS AS A TIGHT PRESSURE GRADIENT SETS UP BETWEEN THEM AND STRONG HIGH PRESSURE OVER THE NORTHERN ROCKIES. CURRENT THINKING IS THAT WINDS WILL NOT QUITE MAKE WIND ADVISORY CRITERIA ON SUNDAY...BUT LIKELY WILL ON MONDAY...ESPECIALLY IN THE WESTERN AND CENTRAL PORTIONS OF THE CWA. THEREFORE...WILL NOT ISSUE ANY HEADLINES AT THIS TIME AND GIVE LATER SHIFTS A BETTER CHANCE TO LOOKS AT THE FINE DETAILS AS WE GET CLOSER TO MONDAY. NO BIG CHANGES MADE TO TEMPERATURES. NO REAL STRONG COLD AIR MOVING IN WITH EITHER OF THE CLIPPERS. CLOUD COVER WILL LIKELY AID IN KEEPING OVERNIGHT LOWS FROM DROPPING TOO MUCH...BUT WILL ALSO HINDER DAYTIME WARMING. GENERALLY WENT WITH LOWS IN THE TEENS TO LOWER 20S...AND HIGHS FROM THE UPPER 20S INTO THE 30S. WARMER AIR MOVES IN TOWARD THE END OF THE PERIOD...WITH H85 TEMPS CLIMBING ABOVE ZERO TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SATURDAY WEDNESDAY STARTS OFF WITH WARMER AIR IN PLACE OVER THE NORTHERN PLAINS AND A LOW PRESSURE SYSTEM MOVING EAST ALONG THE CANADIAN BORDER. THE 06Z GFS SEEMS A LITTLE FAST WITH MOVING THE SURFACE TROUGH AND COLD FRONT INTO THE AREA. CONTINUED WITH A SOLUTION CLOSE TO THE PREVIOUS FORECAST AND SUPPORTED BY THE 12Z GFS...AND TO SOME EXTENT THE 12Z CANADIAN. THE 00Z ECMWF IS SLOWER YET WITH THIS SYSTEM...KEEPING THE SURFACE TROUGH IN WESTERN SD BY WED EVENING. HOWEVER...A QUICK GLANCE AT THE RECENTLY ACQUIRED 12Z ECMWF REVEALS THAT ITS SOLUTION HAS THE LOW MOVING A LITTLE FASTER THAN ITS 00Z RUN...SIMILAR TO THE 12Z GFS IN TIMING. MODELS GENERALLY AGREE THAT A WESTERN CONUS TROUGH WILL DEVELOP ON THURSDAY AND FRIDAY AS THE NORTHERN SYSTEM PUSHES ENE ACROSS SOUTHEASTERN CANADA. BY 00Z SATURDAY...AN ARCTIC 1040+ MB HIGH IS EXPECTED TO BE SETTLING INTO THE NORTHERN PLAINS FROM THE NORTH. WITH THE HIGH BUILDING INTO THE AREA AND SOUTHWEST FLOW IN THE MID LEVELS...A SIGNIFICANT ISENTROPIC LIFTING SCENARIO MAY RESULT IN LIGHT SNOW AS FAR NORTH AS A WATERTOWN TO PIERRE LINE. WAS RELUCTANT TO JUMP ON THIS EVENT THIS EARLY AS THE ECMWF RUNS PUSH THE HIGH FURTHER SOUTH INTO THE NORTHERN PLAINS BY 00Z SATURDAY AND KEEP THE LIFT/MOISTURE MORE TO THE SOUTH. SINCE THE LAST 3 RUNS OF THE GFS FAVOR BRINGING PRECIP INTO THE SOUTHERN CWA...AND AFTER COLLABORATION WITH NEIGHBORS...DECIDED TO INCLUDE A SLIGHT CHANCE IN THE SOUTH FOR FRIDAY AND FRIDAY NIGHT. TEMPERATURES WILL BE UNSEASONABLY WARM FOR WEDNESDAY...AND THEN RELATIVELY COLD BY FRIDAY. HAVE TRENDED TEMPERATURES DOWNWARD FOR MUCH OF THIS PERIOD. THERE STILL APPEARS TO BE ROOM TO ADJUST TEMPS DOWNWARD YET IF MODELS CONTINUE ON CURRENT PATH. .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && PARKIN/KNUTSVIG
Hazardous weather outlook, Jan 6, 5:13 AM CST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 513 AM CST SAT JAN 6 2007 MNZ039-046-SDZ006>008-011-018>023-071115- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- 513 AM CST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT. GUSTY NORTHWEST WINDS AT 20 TO 30 MPH...WITH GUSTS TO NEAR 45 MPH...ARE EXPECTED DURING THE DAY ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-071115- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 513 AM CST SAT JAN 6 2007 /413 AM MST SAT JAN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...GUSTING AS HIGH AS 40 MPH...DURING THE DAY SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH SUNDAY NIGHT INTO MONDAY. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH ARE POSSIBLE FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HINTZ
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:40 AM CST | High Wind Watch | ABR | Brown, Buffalo, Campbell, Corson, Dewey, Edmunds and 12 more | 24 hr |
| Jan 7, 4:10 PM CST | High Wind Warning | ABR | Buffalo, Campbell, Corson, Dewey, Hughes, Hyde and 6 more | 32 hr |
Nearby
Wind Advisories in South Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.